MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 132 HIP STEM #9; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 132 HIP STEM #9; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6051-0935S
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Injury (2348)
Date of Event 03/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the reported lot.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's left hip was revised after patient fell in the hospital, sustaining a periprosthetic fracture of the trochanter of the femur.
 
Additional Manufacturer Narrative
An event regarding revision due to periprosthetic fracture involving a securfit stem was reported.The event was confirmed through medical review.Method & results: device evaluation and results: a visual, functional and dimensional inspection could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: a traumatic overload condition due to a reported fall has contributed to a periprosthetic fracture around the securefit max stem requiring revision.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated a traumatic overload condition due to a reported fall has contributed to a periprosthetic fracture around the securefit max stem requiring revision.It is reported that the stem was replaced with a restoration modular construct with a new v40 lfit femoral head and three cables to stabilize the fracture.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SECUR-FIT MAX 132 HIP STEM #9
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7374762
Report Number0002249697-2018-00909
Device Sequence Number1252251
Product Code LZO
UDI-Device Identifier07613327021035
UDI-Public07613327021035
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051738
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number6051-0935S
Device Lot NumberJE63RP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2018
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR